Available Now
MetroKids
Bookmark and Share Email this page Email Print this page Print Feed Feed Edit Module

A ‘Robo Tripping’ Alert for Parents

The American Society of Anesthesiologists (ASA) says parents should be on the lookout for over-the-counter drug abuse known as “Robo tripping.”

Abuse of cough and cold medications containing dextromethorphan (DXM), contained in 125 medications, including familiar brands such as Robitussin and Coricidin, has grown among tweens and teens. The Partnership for a Drug Free America says 1 in 11 teens admit to Robo tripping. Its side effects can range from hallucinations to loss of consciousness and even death.

According to the ASA, signs of Robo tripping can include:

  • An unusual medicinal smell on your child.
  • Empty or missing cough and cold medicine bottles.
  • An unexplainable disappearance of money from the house.
  • A sudden change in your child’s physical appearance, attitude and sleeping and/or eating habits.
  • Questionable or unexpected packages arriving in the mail addressed to your child.
  • Visits by your child to pro-drug websites.

For more info on Robo tripping, visit www.lifelinetomodernmedicine.com

Add your comment: